I went to the Dr. for a change in meds because of side effects on Tramodol, nothing serious just muscle pain. And OMG after only three doses of Zoloft I started having these panic attacks, nevousness and feel awful. I can not even get to sleep at night. I went back to the Tramodol, but the awful feelings are still present. Depression is also back. I will never do that again. How do I get back to where I was? Please help someone.
7 Oct 2010
Hi DeNeese. The info below are serious side effects of Zoloft. Did you tell your doc you quit taking them? It shouldn't be too long until the meds are out of your system. You may be having a reaction to taking tramadol too soon after quitting the zoloft. Tramadol was one of the meds listed you should tell your doc about before starting zoloft. I will check to see if maybe there is an interaction. Hope you feel better soon.
"Call your doctor at once if you have any new or worsening symptoms such as: mood or behavior changes, anxiety, panic attacks, trouble sleeping, or if you feel impulsive, irritable, agitated, hostile, aggressive, restless, hyperactive (mentally or physically), more depressed, or have thoughts about suicide or hurting yourself".
7 Oct 2010
I am truly sorry your depression is back, you must not let it defeat you, keep yourself busy at all times, I know it is hard, I have been there myself many times, I am 42 male manic depressive and suffer from other conditions as well, I am undergoing the opposite of you... entering a manic or euphoric stage, which is being treated as we speak.-
My personal opinion for you to get back to where you were is to repeat the initial steps of the course of treatment you intially took, although I believe this time it will take a bit longer , due to that you already have adcquired tolerance to the original medications you started your treatment with. Of course all this has to be done under medical supervision, to obtain the best results possible.- And going back on the medications again, from my personal experience you have to start all over , from low doses, and with time increasing them to get you the point of equilibrium which you had before.-
Zoloft will remain in your system between 7 to 10 days.-
Do take care.-
8 Oct 2010
Hi DeNeeses, Here's my two cents... for what it's worth, if anything. I believe that once one experiences a new or unfamiliar feeling, it's very difficult to avoid feeling it again. Switching or removing meds usually makes a difference, but once you have an understanding that you are capable of feeling a particular way, it's quite hard to forget that feeling completely. When I first experienced this panic, I was absolutely terrified that it would happen again. I gave it too much attention and that made it much worse. Try to think of it as just another emotion you've felt, and that you have the power to regulate it. Also, try to relax and control your breathing when you feel apprehensive. Maybe sit down for a moment, and remember that you have ultimate control over yourself and your emotions. It might be a good idea to find a qualified hypnotist or yoga class in your area. Learning relaxation techniques can help you feel empowered.
I'm sure the intelligent and caring members of this site who regularly give answers to these questions will give you much more excellent advice than I ever could. Best of luck, keemo7
12 Oct 2010
DeNeese, You are in a difficult position. For one thing, tramadol is NOT an antidepressant. And when mixed with the zoloft serious and sometimes dangerous side effects can occur... what you're describing sounds like the beginning of some of these effects (called serontin syndrome). Next, tramadol should never be abrubtly discontinued, and I'm amazed that what you describe doesn't sound like withdrawal from tramadol (although the "feel awful") part could be. Tramadol withdrawal sets in in a matter of hours. You need to get back to the Dr. Did you ask for an anti-depressant? Antoher effect of concommitant use of tramadol and anti-depressants is increased anxiety, suicidal ideation, worsening depression. It really good that you recognized zoloft was not for you so quickly.
Also, tramadol decreases the seizure threshold... in other words, makes it more likely that you could have a seizure while taking it. Since you haven't mentioned seizure activity as a problem that's all I'll say about that.
Tramadol is a highly addictive, opiod mimicking drug, used for moderate to severe pain, and withdrawal from it can be quite horrible, like withdrawing from morphine (I know all about that). But you're right on about the zoloft. Let the Doc know.
One more thing. Zoloft and tramadol both have a half life (they linger in the liver), and it may take a few more days to lose the effects. Drink as much water as you can, and as stated below, stay as active as you can. Both will help flush the drug out of your system faster.
15 Jan 2012
I am wondering why the F.D.A. is allowing these dangerous drugs like Zoloft and a certain drug class known as E.S.A.'s like one that was given me, on the market. We only hear from those who haven't died from these drugs.
Why are not doctors held accountable when a patient dies from a drug he or she has prescribed?
Why are drug companies not charged with accessory when one dies from their product?
Is your county coroner aware of the death rate of these drugs and are they speaking out on our behalf?
And how about the other side effects that debilitate a patient so much they cannot support their family as before?
There is a doctor acting with impunity in my area (Orange County CA). When I went to his E-room I saw scared people with lost yet trusting looks on their faces not realizing they were being abused medically speaking. I know because I was one several times before I figured it out. I reported this to the California Medical Board and found them to be a toothless tiger.
When one speaks alone one is not heard - I have found.
8 Dec 2012
I was on 50 mg when they took me off and I started having withdrawal only a few days after they cut my dosage in half. After that, I had withdrawal for about a week after being completely off. The process was about a week to get off. Just an idea, taking Zoloft at different times of day effects your sleep if you do not already know this. My medication times changed from 6 am to 8 pm to 3 pm and back to 6 am for the rest of the time I was on it to help with my insomnia. The dreams I had on this medication were terrible though. Hope I helped at least a little!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am taking Tramadol for pain. I also need something for Panic Disorder, but of course I don't want it to interact with the Tramadol. Any ...
2 answers • 24 Oct 2009
Yesterday was my 25th day taking zoloft for anxiety/panic. I had the strangest feeling of heat and dread that passed through my chest, down through ...
7 answers • 31 Jul 2011
help I got td I took zoloft for 13 years off and on with no problems. Went off... the Zoloft for a year and did great. Hardly no side effects and no ...
5 answers • 12 Nov 2013
i just started zoloft a day ago and today im feeling more anxiety and depression. My mouth is so dry and my legs feel hot and heavy. Does this go ...
3 answers • 23 Jan 2014